Alert archive / Mississippi / Flash Flood Warnings in 2009
Flash Flood Warning 15, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Feb 28, 2009, 12:25 AM CST for Carroll County, Montgomery County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 28, 2009, 12:25 AM CST (06:25 UTC)
- Expired
- Feb 28, 2009, 2:59 AM CST
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carroll County, MS, Montgomery County, MS
The radar
The Columbus AFB radar (KGWX), 124 km from the middle of the area, began a volume at 06:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 6.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 221 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1595 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 280625
FFWJAN
MSC015-097-280915-
/O.NEW.KJAN.FF.W.0015.090228T0625Z-090228T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1225 AM CST SAT FEB 28 2009
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI...
MONTGOMERY COUNTY IN NORTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF WINONA...
* UNTIL 315 AM CST
* AT 1219 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
HEAVY RAIN ACROSS NORTHERN MONTGOMERY AND CARROLL COUNTIES.
ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE
INCHES...HAVE OCCURRED IN THE PAST THREE HOURS.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KILMICHAEL...SWEATMAN AND LODI
HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT THREE
HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE. THIS IS IN
ADDITION TO THE 3 TO 5 INCHES OF RAIN THAT HAS FALLEN ON FRIDAY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF HIGHWAYS
AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO
FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER
COVERS THE ROAD.FIND ALTERNATE ROUTES AND MOVE TO HIGHER GROUND.
LAT...LON 3347 8951 3346 8938 3344 8941 3345 8943
3344 8945 3339 8945 3338 8947 3342 9009
3367 9009 3368 8951
$$
JC2 follow-up statements
000
WGUS74 KJAN 280806
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
206 AM CST SAT FEB 28 2009
MSC015-097-280915-
/O.CON.KJAN.FF.W.0015.000000T0000Z-090228T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL MS-MONTGOMERY MS-
206 AM CST SAT FEB 28 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 AM CST FOR
MONTGOMERY AND NORTHERN CARROLL COUNTIES...
AT 159 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT HEAVY RAIN OVER THE WARNED AREA. ESTIMATED RADAR RAINFALL
AMOUNTS...ON THE ORDER OF ONE TO THREE INCHES...HAVE OCCURRED IN THE
PAST TWO HOURS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LODI...
SWEATMAN...MALMAISON...JEFFERSON...TEOC...AVALON...WINONA...NORTH
CARROLLTON AND DUCK HILL
HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS. WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF HIGHWAYS
AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO
FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER
COVERS THE ROAD.FIND ALTERNATE ROUTES AND MOVE TO HIGHER GROUND.
LAT...LON 3347 8951 3346 8938 3344 8941 3345 8943
3344 8945 3339 8945 3338 8947 3342 9009
3367 9009 3368 8951
$$
JC000
WGUS74 KJAN 280859
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
259 AM CST SAT FEB 28 2009
MSC015-097-280907-
/O.CAN.KJAN.FF.W.0015.000000T0000Z-090228T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL MS-MONTGOMERY MS-
259 AM CST SAT FEB 28 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELED FOR MONTGOMERY AND
NORTHERN CARROLL COUNTIES...
THE HEAVY RAIN AND THUNDERSTORM ACTIVITY HAS MOVED OUT OF THE AREA
WITH ONLY LIGHT RAIN REMAINING ACROSS THE AREA.
LAT...LON 3347 8951 3346 8938 3344 8941 3345 8943
3344 8945 3339 8945 3338 8947 3342 9009
3367 9009 3368 8951
$$
JCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Feb 27, 9:45 PM CST, 2 hours 40 minutes earlier.
Area forecast discussion, Feb 27, 9:45 PM CST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE JACKSON MS 945 PM CST FRI FEB 27 2009 ...SEVERE WEATHER AND HEAVY RAIN RISK TO CONTINUE INTO TONIGHT... .DISCUSSION... UPDATE: NO MAJOR ADJUSTMENTS WERE NECESSARY TO THE OVERNIGHT FORECAST GRIDS AND PRODUCTS. THE E-W FRONTAL BOUNDARY HAS SAGGED A LITTLE FARTHER SOUTH THAN ANTICIPATED RESULTING IN MORE DISJOINTED SEVERE WEATHER/FLOODING SETUP...BUT THE SCENARIO IS STILL PLAYING OUT AS FORECAST WITH REDEVELOPMENT OF SHOWERS/TSTMS TAKING PLACE ALONG THE HWY 82 CORRIDOR AS NEXT UPPER LEVEL WAVE ASSOC WITH THE EXIT REGION OF UPPER JET HELPS TRIGGER CONVECTION. WILL THUS CONTINUE TO THE FLASH FLOOD WATCH OVER NC MS. IN THE LOWER LEVELS...THE FRONTAL BOUNDARY IS BUCKLING IN RESPONSE AND THIS WILL HELP COLDER AIR SPREAD ACROSS THE ENTIRE AREA AS WE GO INTO SATURDAY MORNING. ML CAPE AHEAD OF THE FRONT IS FORECAST TO LESSEN AND FALL BELOW 500 J/KG...BUT 0-1 KM SHEAR VALUES WILL REMAIN QUITE STRONG AT ~30KT AND SUPPORTIVE OF CONTINUED SEVERE WEATHER POTENTIAL THROUGH THE REMAINDER OF THE NIGHT. THE BIGGEST CONCERN IS THE STRENGTH OF THE MID LEVEL CAPPING INVERSION OVER SRN PORTIONS OF THE AREA AND JUST HOW MUCH FORCING WILL BE REQUIRED TO REMOVED THE CAP AND ALLOW FOR DEEP CONVECTION. THE 00Z LIX SOUNDING INDICATED A STRONG CAP IN PLACE ~750 MB AND IF IT IS ANY INDICATION OF THE ENVIRONMENT ALONG THE HWY 84 CORRIDOR...WOULD NOT EXPECT TO SEE MUCH TSTM ACTIVITY THERE AS STRONGER FORCING IS EXPECTED TO REMAIN NORTH OF I-20. EXPECT THE TORNADO POTENTIAL WILL DECREASE TOWARD DAWN AS LOW LEVEL FLOW VEERS...BUT STEEP MID LEVEL LAPSE RATES WILL CONTINUE TO SUPPORT LARGE HAIL AND AND SFC-BASED STORMS THAT CAN DEVELOP AHEAD OF THE COLD FRONT WILL BE CAPABLE OF DAMAGING WINDS. LOOK FOR THE SEVERE WEATHER RISK TO DROP OFF QUICKLY BEHIND THE ADVANCING COLD FRONT SATURDAY MORNING. /EC/ PREVIOUS DISCUSSION... SATURDAY THROUGH NEXT FRIDAY...SHOWERS AND STORMS SHOULD BE PULLING AWAY FROM EASTERN MISSISSIPPI SHORTLY AFTER DAYBREAK...BUT THERE STILL MAY BE AN OPPORTUNITY FOR A FEW POTENT STORMS NEAR THE I-59 CORRIDOR AFTER DAYBREAK AND BEFORE 10 AM. INSTABILITY WILL NOT BE HIGH...BUT WIND SHEAR WILL BE SUFFICIENT FOR ORGANIZED CELLS...SO THIS POTENTIAL WILL HAVE TO BE MONITORED. THE REST OF THE SATURDAY SHOULD FEATURE A LOT OF CLOUDS...GUSTY NORTHWEST WINDS...AND PERHAPS SOME LINGERING LIGHT RAIN SHOWERS. WINDS (AT LEAST IN UPPER DELTA SECTIONS) MAY BE STRONG ENOUGH TO NECESSITATE A LAKE WIND ADVISORY...BUT I WILL LET SUBSEQUENT SHIFT HANDLE THAT. TEMPERATURES MAY TEND TO DROP DURING THE DAY IN A FEW PLACES WITH VERY COOL HIGHS IN THE UPPER 40S TO MID 50S. THE REALLY INTERESTING WEATHER WILL COME IN SATURDAY NIGHT INTO EARLY SUNDAY AS THE PREVIOUSLY MENTIONED UPPER LOW COMES PLOWING SOUTH IN THE LOWER MS VALLEY. MODELS HAVE REACHED A GOOD CONSENSUS THAT THE SYSTEM WILL DIG STRONGLY DOWN INTO OUR REGION...BUT WILL NOT MAKE IT TO THE GULF COAST. THIS PUTS LOCATIONS ROUGHLY ALONG AND NORTH OF A CLEVELAND TO DE KALB LINE IN MISSISSIPPI IN THE ZONE OF ACCUMULATING SNOW POTENTIAL. SOME LIGHT SNOW (PERHAPS MIXED WITH RAIN AT TIMES) MAY FALL SOUTH OF THIS LINE...BUT ACCUMULATIONS ARE NOT ANTICIPATED. AT THIS POINT IT SEEMS POSSIBLE THAT ACCUMULATIONS UP TO TWO INCHES MAY BE POSSIBLE UP IN THE GOLDEN TRIANGLE...SATURDAY NIGHT THROUGH SUNDAY MORNING...WITH MAYBE AN INCH TO A DUSTING ELSEWHERE IN THE DEFINED AREA. WITH SUCH A SMALL AREA OF THE CWA SHOWING THE BEST POTENTIAL (AND STILL SOME UNCERTAINTY WITH THE UPPER LOW TRACK) I WILL HOLD OFF ON ISSUING ANY SORT OF WATCHES OR ADVISORIES. HOWEVER...SUBSEQUENT SHIFTS WILL HAVE TO STRONGLY CONSIDER THIS IN AT LEAST THE FAR NORTHEAST PORTION OF THE ARKLAMISS IF MODELS REMAIN CONSISTENT IN THEIR SOLUTIONS. THE REST OF THE FORECAST WAS ESSENTIALLY UNCHANGED AND I HAVE POSTED THE RELEVANT PORTIONS OF THE PREVIOUS LONG RANGE FORECAST DISCUSSION BELOW. /BB/ BEGINNING SUNDAY THE AREA WILL SEE A PROLONGED PERIOD OF DRY WEATHER THROUGH AT LEAST AROUND THURSDAY OR SO. COOL SURFACE HIGH PRESSURE IS EXPECTED TO SET UP OVER THE ARKLAMISS REGION THROUGH THE BEGINNING OF THE WORK WEEK WITH WEAK CAA PERSISTING THROUGH THIS TIME. THIS WILL BE REFLECTED IN TEMPERATURES WITH LOWS THROUGH THE FIRST PART OF THE WORK WEEK AROUND OR A FEW DEGREES BELOW FREEZING. HIGH TEMPERATURES SUNDAY WILL REMAIN IN THE MIDDLE 50S OR LOWER...WITH SLIGHTLY WARMER TEMPERATURES ON MONDAY. BY WEDNESDAY THOUGH THE REMAINDER OF THE WORK WEEK THE AREA SHOULD SEE A DECENT WARM UP. THERE WILL BE A DECENT UPPER RIDGE OVER THE REGION. AND THE SURFACE HIGH IS EXPECTED TO SHIFT TO THE EAST OF THE FORECAST AREA. THIS WILL BRING RETURN FLOW TO THE ARKLAMISS REGION TO GIVE MUCH WARMER TEMPERATURES BY THE END OF THE WORK WEEK WITH HIGHS IN THE 60S AND INTO THE MIDDLE 70S EXPECTED. HAVE WENT AHEAD AND RAISED TEMPERATURES BY A COUPLE DEGREES FOR MOST SITES FOR HIGHS WEDNESDAY AND THURSDAY...BRINGING TEMPERATURES CLOSER TO ENSEMBLE GUI VALUES. MODELS ARE IN A BIT OF DISAGREEMENT AS TO WHEN RAIN WILL RETURN TO THE ARKLAMISS REGION...BUT AT THIS TIME IT LOOKS AS IF THE AREA SHOULD REMAIN DRY THROUGH AT LEAST FRIDAY...POSSIBLY LONGER INTO THE WEEKEND./14/ && .AVIATION...THE MAIN FOCUS OF THE FORECAST IS TRYING TO TIME THE CONVECTION AND FRONTAL PASSAGE. THIS WILL CONTINUE TO BE TOUGH AS FRONTAL BOUNDARY HAS WANTED TO MOVE LITTLE OVER THE PAST SEVERAL HOURS. THE WORST CONDITIONS WILL PERSIST ALONG AND NORTH OF THE HIGHWAY 82 CORRIDOR. THIS INCLUDES GWO AND GTR...WITH A LESS EXTENT AT GLH. MULTIPLE STORMS AND STORM CLUSTERS ARE ANTICIPATED FROM LATE THIS EVENING INTO THE OVERNIGHT HOURS. AS THE FRONT MOVES THROUGH THE REGION...EXPECT IT WILL CONGEAL INTO A SQUALL LINE AND MOVE THROUGH THE REGION BETWEEN MIDNIGHT AND SUNRISE. GENERALLY VFR CONDITIONS WILL PREVAIL AT SITES ALONG AND SOUTH OF INTERSTATE 20 WITH SOME MVFR CONDITIONS WITH ANY SHOWER ACTIVITY. AS THE FRONT AND ASSOCIATED SQUALL LINE MOVE THROUGH...MVFR TO IFR CONDITIONS WILL OCCUR AT TAF SITES. MVFR TO IFR CEILINGS WILL REMAIN UNTIL SUNDAY WITH SOME LIFR CONDITIONS POSSIBLE AS WELL. THERE WILL ALSO BE SOME LIGHT SNOW DEVELOP OVER THE NE HALF OF THE AREA SAT NIGHT. ALL CONDITIONS SHOULD IMPROVE BY SUN AFTERNOON. /28/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...FLASH FLOOD WATCH UNTIL 3 AM CST SATURDAY FOR MSZ018-019-025>039. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Feb 27, 3:42 PM CST, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 342 PM CST FRI FEB 27 2009 MSZ018-019-025>039-282145- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA- WINSTON-NOXUBEE- 342 PM CST FRI FEB 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THIS EVENING AND INTO TONIGHT. SUPERCELL THUNDERSTORMS AND OTHER STORM CLUSTERS WILL BE POSSIBLE IN THIS REGION THROUGH THE EVENING WHICH WILL BE CAPABLE OF PRODUCING LARGE HAIL...BETWEEN QUARTER AND GOLF BALL SIZE. OTHER RISKS WILL COME FROM DAMAGING WINDS AND POSSIBLE TORNADOES...ESPECIALLY FROM ANY SUPERCELL STORMS THAT OCCUR. THROUGH THE OVERNIGHT HOURS...AS THE COLD FRONT BEGINS TO PUSH SOUTHEAST THROUGH THE AREA...THE ACTIVITY WILL CONGEAL INTO A SQUALL LINE IN WHICH ALL MODES OF SEVERE WEATHER WILL CONTINUE TO BE POSSIBLE ACROSS THE OUTLOOK AREA. IN ADDITION TO THE SEVERE WEATHER POTENTIAL...DUE TO THE REPETITIVE NATURE OF SHOWERS AND STORMS ACROSS THE SAME AREA...SEVERAL LOCATIONS ACROSS THE HIGHWAY 82 CORRIDOR HAVE BEEN EXPERIENCING LOCALIZED FLOODING THIS AFTERNOON. UNTIL THE FRONT BEGINS TO MAKE ITS PUSH FURTHER TO THE SOUTH LATER TONIGHT...LOCALIZED FLOODING WILL CONTINUE TO BE A CONCERN ACROSS THE AREA. AREAS ALONG AND NORTH OF A LINE FROM GREENVILLE TO MACON LOOK TO HAVE THE GREATEST POTENTIAL TO SEE AN ADDITIONAL 3 TO 5 INCHES OF RAIN THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY LIGHT SNOW WILL BE POSSIBLE SATURDAY EVENING INTO EARLY SUNDAY MORNING FOR AREAS MAINLY ALONG AND EAST OF A CLEVELAND TO DEKALB LINE. AT THIS TIME...SNOWFALL ACCUMULATIONS SHOULD REMAIN AT OR BELOW AN INCH. AS RESULT...A WINTER WEATHER WATCH OR ADVISORY MAY BE NEEDED FOR PORTIONS OF THIS AREA FOR SATURDAY NIGHT. PLEASE CONTINUE TO CHECK BACK FOR LATER FORECASTS CONCERNING THIS POSSIBLE WINTER WEATHER EVENT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT INTO EARLY SATURDAY MORNING. OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT THURSDAY. ARZ074-075-LAZ007>009-015-016-MSZ040>052-282145- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA- KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- 342 PM CST FRI FEB 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA THIS EVENING AND INTO TONIGHT. ISOLATED SUPERCELL THUNDERSTORMS WILL ALSO BE POSSIBLE IN THIS REGION THROUGH THE EVENING. LARGE HAIL...STRONG DAMAGING WINDS...AND TORNADOS WILL ALL BE POSSIBLE FROM ANY SUPERCELL STORMS THAT OCCUR. THROUGH THE OVERNIGHT HOURS...AS THE COLD FRONT BEGINS TO PUSH SOUTHEAST THROUGH THE AREA...THE ACTIVITY WILL CONGEAL INTO A SQUALL LINE IN WHICH ALL MODES OF SEVERE WEATHER WILL CONTINUE TO BE POSSIBLE ACROSS THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT INTO EARLY SATURDAY MORNING. OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT THURSDAY. LAZ023>026-MSZ053>066-072>074-282145- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON- SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 342 PM CST FRI FEB 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA AND SOUTH MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY AN ISOLATED SEVERE THUNDERSTORM MAY BE POSSIBLE SOUTH OF INTERSTATE 20 TONIGHT AND INTO EARLY SATURDAY MORNING. IF ONE CAN DEVELOP...IT WILL QUICKLY BECOME SEVERE AND BE CAPABLE OF PRODUCING LARGE HAIL AND STRONG DAMAGING WINDS. HOWEVER...A TORNADO OR TWO CANNOT BE RULED OUT. THE BEST TIME FRAME FOR ANY SEVERE STORMS TO DEVELOP ACROSS THIS AREA WILL BE AFTER MIDNIGHT AS THE COLD FRONT PUSHES THROUGH EAST CENTRAL LOUISIANA AND SOUTHERN MISSISSIPPI. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED LATE TONIGHT INTO EARLY SATURDAY MORNING. OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 19
In the hours before
Local storm report, Feb 27, 7:14 PM CST, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
714 PM CST FRI FEB 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM FLASH FLOOD 1 S PHEBA 33.57N 88.95W
02/27/2009 CLAY MS LAW ENFORCEMENT
WATER ON HIGHWAY 389 SOUTH OF PHEBA HEADING TOWARDS
STARKVILLE. WATER ON CAMP SEMINAR ROAD ALSO.
&&
JALLENLocal storm report, Feb 27, 7:25 PM CST, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
725 PM CST FRI FEB 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL 3 S EUPORA 33.50N 89.28W
02/27/2009 E0.50 INCH CHOCTAW MS TRAINED SPOTTER
DIME SIZE HAIL REPORTED 3 MILES SOUTH OF EUPORA.
&&
JALLENLocal storm report, Feb 27, 7:40 PM CST, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
740 PM CST FRI FEB 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM TSTM WND DMG 2 WSW BELLEFONTAINE 33.64N 89.34W
02/27/2009 WEBSTER MS TRAINED SPOTTER
TREE DOWN ACROSS COUNTY ROAD 26.
&&
JALLENLocal storm report, Feb 27, 8:20 PM CST, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
820 PM CST FRI FEB 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 AM HAIL 2 NW CLEVELAND 33.76N 90.75W
02/27/2009 E0.25 INCH BOLIVAR MS EMERGENCY MNGR
0613 AM HAIL 2 N BENOIT 33.68N 91.01W
02/27/2009 E0.75 INCH BOLIVAR MS PUBLIC
AT LEAST PENNY SIZED HAIL COVERING THE LAWN. A FEW STONES
COULD HAVE BEEN LARGER.
0630 AM HAIL 3 SW BOYLE 33.67N 90.76W
02/27/2009 E0.25 INCH BOLIVAR MS EMERGENCY MNGR
0645 AM HAIL 1 N MOORHEAD 33.46N 90.51W
02/27/2009 E0.88 INCH SUNFLOWER MS TRAINED SPOTTER
NICKEL SIZED HAIL REPORTED ALONG HIGHWAY 82 JUST NORTH OF
MOORHEAD.
0702 AM HAIL 1 S ITTA BENA 33.49N 90.32W
02/27/2009 E0.88 INCH LEFLORE MS EMERGENCY MNGR
0720 AM HAIL 3 W CLEVELAND 33.74N 90.78W
02/27/2009 E0.88 INCH BOLIVAR MS EMERGENCY MNGR
0740 AM HAIL 3 N DREW 33.85N 90.53W
02/27/2009 E1.25 INCH SUNFLOWER MS LAW ENFORCEMENT
0745 AM FLASH FLOOD GRENADA 33.78N 89.81W
02/27/2009 GRENADA MS LAW ENFORCEMENT
WATER COVERING HIGHWAY 51.
0757 AM TSTM WND DMG WEST POINT 33.61N 88.64W
02/27/2009 CLAY MS PUBLIC
SEVERAL LARGE LIMBS DOWN.
0803 AM HAIL 4 W HAMBURG 33.23N 91.87W
02/27/2009 E0.75 INCH ASHLEY AR EMERGENCY MNGR
0820 AM HAIL 1 S CALEDONIA 33.67N 88.33W
02/27/2009 M0.75 INCH LOWNDES MS EMERGENCY MNGR
PENNY SIZED HAIL NEAR WOLF ROAD.
0820 AM HAIL 1 N PARKDALE 33.14N 91.55W
02/27/2009 E1.00 INCH ASHLEY AR PUBLIC
ONE INCH HAIL COVERED THE GROUND IN SOME SPOTS.
0825 AM HAIL 1 N CROSSETT 33.14N 91.97W
02/27/2009 E1.00 INCH ASHLEY AR PUBLIC
QUARTER SIZED HAIL.
0830 AM HAIL PORTLAND 33.24N 91.51W
02/27/2009 E1.00 INCH ASHLEY AR COUNTY OFFICIAL
QUARTER SIZED HAIL.
0831 AM TSTM WND DMG 7 SE COLUMBUS 33.43N 88.32W
02/27/2009 LOWNDES MS TRAINED SPOTTER
LARGE LIMBS DOWN NEAR NEW HOPE.
0850 AM HAIL 2 NW EUDORA 33.14N 91.29W
02/27/2009 E0.88 INCH CHICOT AR EMERGENCY MNGR
NICKEL SIZED HAIL.
0855 AM HAIL 2 N EUDORA 33.15N 91.26W
02/27/2009 E1.25 INCH CHICOT AR LAW ENFORCEMENT
HALF-DOLLAR SIZED HAIL.
0919 AM HAIL 1 S LAMONT 33.52N 91.08W
02/27/2009 E0.75 INCH WASHINGTON MS PUBLIC
PENNY SIZED HAIL
0919 AM HAIL 2 N CROSSETT 33.16N 91.97W
02/27/2009 E1.00 INCH ASHLEY AR LAW ENFORCEMENT
0950 AM HAIL 2 ESE SHAW 33.59N 90.74W
02/27/2009 E0.75 INCH SUNFLOWER MS PUBLIC
PENNY SIZED HAIL.
0957 AM HAIL 5 E SHAW 33.60N 90.68W
02/27/2009 M0.75 INCH SUNFLOWER MS EMERGENCY MNGR
PENNY SIZED HAIL.
1113 AM FLASH FLOOD COLUMBUS 33.51N 88.40W
02/27/2009 LOWNDES MS EMERGENCY MNGR
PORTIONS OF 2 ROADS CLOSED DUE TO HIGH WATER...COLLEGE
STREET AND MILITARY RD.
1130 AM HAIL 5 SSE KOSCIUSKO 33.00N 89.54W
02/27/2009 E0.50 INCH ATTALA MS EMERGENCY MNGR
1142 AM HAIL PACE 33.79N 90.86W
02/27/2009 E0.88 INCH BOLIVAR MS TRAINED SPOTTER
NICKEL SIZED HAIL REPORTED
1145 AM HAIL 10 W NOXAPATER 32.99N 89.24W
02/27/2009 E0.50 INCH WINSTON MS EMERGENCY MNGR
REPORTED IN THE LOBUTCHA COMMUNITY IN WESTERN WINSTON
COUNTY.
1150 AM HAIL 2 N CLEVELAND 33.77N 90.73W
02/27/2009 E0.50 INCH BOLIVAR MS TRAINED SPOTTER
DIME SIZED HAIL AT THE CLEVELAND AIRPORT.
1200 PM HAIL 4 NW NOXAPATER 33.03N 89.11W
02/27/2009 E0.50 INCH WINSTON MS EMERGENCY MNGR
REPORTED IN THE SHALLOW COMMUNITY IN WESTERN WINSTON
COUNTY.
1205 PM HAIL MCMILLAN CORNER 33.39N 91.31W
02/27/2009 E1.00 INCH CHICOT AR LAW ENFORCEMENT
QUARTER SIZED HAIL.
1205 PM FLASH FLOOD STARKVILLE 33.46N 88.82W
02/27/2009 OKTIBBEHA MS LAW ENFORCEMENT
NUMEROUS STREETS ARE FLOODED.
1220 PM HAIL 4 E LOUISVILLE 33.12N 88.99W
02/27/2009 E0.25 INCH WINSTON MS EMERGENCY MNGR
REPORTED ON THE EAST SIDE OF LOUISVILLE
1235 PM HAIL 1 N GREENVILLE 33.40N 91.05W
02/27/2009 E1.75 INCH WASHINGTON MS EMERGENCY MNGR
GOLF BALL SIZE HAIL REPORTED AT GREENVILLE AIRPORT.
1252 PM FLASH FLOOD STARKVILLE 33.46N 88.82W
02/27/2009 OKTIBBEHA MS PUBLIC
STANDING WATER AND STREET FLOODING ALONG YATES STREET
NEAR HIGHWAY 12 BY THE STARKVILLE HEALTH DEPARTMENT
BUILDING.
1252 PM HAIL MINTER CITY 33.75N 90.29W
02/27/2009 E0.25 INCH LEFLORE MS EMERGENCY MNGR
0100 PM HAIL 2 N CLEVELAND 33.77N 90.73W
02/27/2009 E0.88 INCH BOLIVAR MS CO-OP OBSERVER
0102 PM HAIL 3 NE SHAW 33.63N 90.73W
02/27/2009 E1.00 INCH BOLIVAR MS EMERGENCY MNGR
QUARTER SIZED HAIL
0105 PM FLASH FLOOD 1 S CLARKSON 33.62N 89.15W
02/27/2009 WEBSTER MS PUBLIC
ROAD FLODDING ALONG CLARKSON RD SOUTH OF TOWN.
0130 PM FLASH FLOOD GRENADA 33.78N 89.81W
02/27/2009 GRENADA MS LAW ENFORCEMENT
STREET FLOODING IN A 5-6 BLOCK AREA OF CENTRAL GRENADA.
STANDING WATER WAS LOCATED ON FAIRGROUND RD. AND PLUM RD.
0145 PM HAIL 3 S EUPORA 33.50N 89.28W
02/27/2009 E0.50 INCH CHOCTAW MS TRAINED SPOTTER
DIME SIZE HAIL REPORTED 3 MILES SOUTH OF EUPORA.
0145 PM FLASH FLOOD 1 S PHEBA 33.57N 88.95W
02/27/2009 CLAY MS LAW ENFORCEMENT
WATER ON HIGHWAY 389 SOUTH OF PHEBA HEADING TOWARDS
STARKVILLE. WATER ON CAMP SEMINAR ROAD ALSO.
0145 PM FLASH FLOOD DUCK HILL 33.63N 89.71W
02/27/2009 MONTGOMERY MS FIRE DEPT/RESCUE
SEVERAL ROADS FLOODED WITHIN THE COMMUNITY OF DUCK HILL
AND SURROUNDING LOW LYING AREAS.
0200 PM FLASH FLOOD CLEVELAND 33.74N 90.73W
02/27/2009 BOLIVAR MS EMERGENCY MNGR
SEVERAL ROADS AND PORTIONS OF HIGHWAY-61 ARE COVERED WITH
WATER NEAR DOWNTOWN CLEVELAND.
0200 PM FLASH FLOOD CLEVELAND 33.74N 90.73W
02/27/2009 BOLIVAR MS CO-OP OBSERVER
STREET FLOODING IN CLEVELAND WITH SEVERAL ROADS
IMPASSABLE.
0210 PM FLASH FLOOD RULEVILLE 33.72N 90.55W
02/27/2009 SUNFLOWER MS EMERGENCY MNGR
SEVERAL STREETS FLOODED IN RULEVILLE WESTWARD ALONG STATE
HIGHWAY-8 TOWARDS CLEVELAND.
0225 PM HAIL 5 E MACON 33.11N 88.47W
02/27/2009 E1.00 INCH NOXUBEE MS PUBLIC
QUARTER SIZED HAIL LOCATED 5 MILES EAST OF MACON OFF
HIGHWAY 14.
0232 PM TSTM WND DMG 2 WSW BELLEFONTAINE 33.64N 89.34W
02/27/2009 WEBSTER MS TRAINED SPOTTER
TREE DOWN ACROSS COUNTY ROAD 26.
0300 PM HAIL STARKVILLE 33.46N 88.82W
02/27/2009 E0.88 INCH OKTIBBEHA MS PUBLIC
NICKEL SIZE HAIL REPORTED ALONG HIGHWAY 182 IN STARKVILLE
0320 PM FLASH FLOOD BELLEFONTAINE 33.65N 89.31W
02/27/2009 WEBSTER MS PUBLIC
SEVERAL ROADS UNDER WATER IN TOWN OF BELLEFONTAINE IN
NORTHERN WEBSTER COUNTY.
0413 PM FLASH FLOOD STARKVILLE 33.46N 88.82W
02/27/2009 OKTIBBEHA MS EMERGENCY MNGR
REED ROAD 1/2 MILE NORTH OF HWY 182 CLOSED DUE TO
FLOODING.
0444 PM HAIL 3 N PRESTON 32.93N 88.83W
02/27/2009 E0.75 INCH KEMPER MS CO-OP OBSERVER
PENNY SIZED HAIL REPORTED 3 MILES NORTH OF PRESTON.
0510 PM HAIL SCOOBA 32.83N 88.48W
02/27/2009 E0.75 INCH KEMPER MS PUBLIC
PENNY SIZED HAIL REPORTED IN SCOOBA ALONG HIGHWAY 45 AND
HIGHWAY 16
0548 PM FLASH FLOOD COLUMBUS 33.51N 88.40W
02/27/2009 LOWNDES MS EMERGENCY MNGR
SEVERAL ROADS WITHIN COLUMBUS HAVE PONDING OF WATER ON
ROADWAYS.
&&
CMELocal storm report, Feb 27, 9:28 PM CST, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
928 PM CST FRI FEB 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 PM HAIL WEST POINT 33.61N 88.64W
02/27/2009 E0.75 INCH CLAY MS LAW ENFORCEMENT
&&
CMELocal storm report, Feb 27, 9:56 PM CST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
956 PM CST FRI FEB 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 PM HAIL 2 SE COLUMBUS AFB 33.61N 88.43W
02/27/2009 E0.75 INCH LOWNDES MS COUNTY OFFICIAL
&&
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 7:47 PM CST | River Flood Warning | JAN | Carroll, Leflore | 4 days |
| Feb 27, 8:24 PM CST | Severe Thunderstorm Warning | JAN | Clay, Webster | 51 min |
| Feb 27, 8:45 PM CST | River Flood Warning | JAN | Clay | 4 days |
| Feb 27, 9:09 PM CST | Severe Thunderstorm Warning | JAN | Clay, Lowndes | 48 min |
| Feb 28, 3:45 AM CST | Severe Thunderstorm Warning | JAN | Lamar, Marion | 31 min |
| Feb 28, 5:27 AM CST | Winter Weather Advisory | JAN | Attala, Bolivar, Carroll, Choctaw, Clarke, Clay and 27 more | 27 hr |
| Feb 28, 7:52 AM CST | River Flood Warning | JAN | Lowndes | 3 days |
| Feb 28, 8:13 AM CST | Areal Flood Warning | JAN | Lowndes | 22 hr |
| Feb 28, 3:46 PM CST | Winter Storm Warning | JAN | Attala, Carroll, Choctaw, Clay, Grenada, Kemper and 7 more | 16 hr |
| Feb 28, 3:52 PM CST | Lake Wind Advisory | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 26 hr |
Nearby
Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.